1. Kate P

    Kate P Registered User

    Jul 6, 2007
    565
    Merseyside
    Hi Hazel,

    It's so god to hear your news about John - how wonderful that he rose to the occasion in front of the consultant. I generally find when I need my daughter to perform in front of doctors it's the last thing she'll do!!

    I'm so glad you've had some positive news at last - you and John certainly were due some.

    As always I'm thinking and praying for you both.
     
  2. snooky

    snooky Registered User

    May 12, 2007
    104
    devon
    Hi Hazel,
    Great to hear your news about John shining through when you most needed it. Good for him and you - showed them didnt it!! Your posts really spur me on and, even though I dont post much now (too much on my plate really and probs should be a diff site cos of mum), I watch your posts with great interest and you really uplift me - good on you and John.
    Love to you both.
    Nic xx
     
  3. lesmisralbles

    lesmisralbles Account Closed

    Nov 23, 2007
    5,543
    May your God go with you

    Thinking of you both
    Barb & Ron XX
     
  4. Margarita

    Margarita Registered User

    Feb 17, 2006
    10,824
    london
    Also thinking of you both xx
     
  5. Skye

    Skye Registered User

    Aug 29, 2006
    17,000
    SW Scotland
    Had my telephone consultation with the GP this morning. I have hypothyroidism, and need mediction. Hopefully it will make me less tired and depressed.

    No mention of John, or my letter.

    The good news is, John's heel is improving since the new treatment was started, and he's much more alert. The consultant said that might happen when Reminyl was stopped -- once it stops working on the brain, it can have a purely sedative effect, which is not what we want.

    No ill-effects so far from stopping the treatment. Fingers crossed now that he doesn't get another infection as soon as the antibiotics are stopped.

    Thank you all for your messages, they lift my spirits so much.

    Love,
     
  6. Mameeskye

    Mameeskye Registered User

    Aug 9, 2007
    1,669
    NZ
    Hi Hazel

    Glad to hear that John is more alert. I remember the Home Deputy saying to me that the effects of the drugs in dementia sometimes cannot be gauged as the brain is such a sensitive organ actions are dependent upon where damage ahs occurred. Hopefuly this will halp John greatly.

    As for yourself my Dad had his thyroid galnd removed and due to treatment was left without thyroxine for a few weeks. His consultant advised him that he would feel substantially better almost as soon as he started it, which he did. Dad's consultant reckoned it was a bit like a heart transplant with almost an instant effect.

    Here's hoping that you feel good soon (though I know that it can take a wee while to get the dose and timings jsut right!)

    ((((Hugs)))

    Mameeskye
     
  7. Canadian Joanne

    Canadian Joanne Volunteer Moderator

    Apr 8, 2005
    16,057
    Toronto, Canada
    Hazel,
    Glad to hear John is doing so much better. He does have a formidable :)D) champion in you - he's a very lucky man.

    About your hypothyroidism, doesn't that often lead to weight gain? So once you start the medication, shouldn't your weight start to go done? What a bonus! I think I'll get my thryoid checked.:)

    Love,
     
  8. Skye

    Skye Registered User

    Aug 29, 2006
    17,000
    SW Scotland
    Oh boy, I hope so! Talk about a golden bullet!:D

    Thanks, both.

    Love,
     
  9. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,098
    Kent
    Sorry to burst your bubble. :eek: ;)
     
  10. Canadian Joanne

    Canadian Joanne Volunteer Moderator

    Apr 8, 2005
    16,057
    Toronto, Canada
    Then don't, Sylvia :p. I always thought an underactive thryoid led to weight gain & overactive to weight loss. Why isn't it so????
     
  11. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,098
    Kent
    It used to be my excuse Joanne, and I was so excited when I found my Thyroid was non-functional, it was pathetic.

    `This is the end of all my weight problems!` I thought. `Once I`m on medication, I`ll no longer need to diet.`

    With great expectations I began the medication......and the rest is history...............:(
     
  12. Skye

    Skye Registered User

    Aug 29, 2006
    17,000
    SW Scotland
  13. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,098
    Kent
    Perhaps I`m being saved from ballooning to 20 stones.
     
  14. connie

    connie Registered User

    Mar 7, 2004
    9,519
    Frinton-on-Sea
    Having had a barely functioning thyroid gland for many years , I too thought it would assist me to lose weight when I first started the medication.

    Not a bit of it. Some 4 years ago I joined a slimming club.
    Explained that I always had trouble taking off the excess pounds, and put it down to my thyroid problem.

    Well, the instructor at the class was not about to let me get away with that. As she said, provided your level of medication is tailored to your deficincy, you are as normal as anyone else.

    Hard work, and sticking to diet resulted in a weight loss of 2 stone 10 lbs.

    Just wish the tablets worked on my weight.
     
  15. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,098
    Kent
    And you`ve kept it off Connie, which is more than I can say for myself.

    I have a free pass to one Slimming Club, having reached my target of 9st.10lbs. Unfortunately I doubt they would let me past the front door, at the weight I am now. :eek:
     
  16. Skye

    Skye Registered User

    Aug 29, 2006
    17,000
    SW Scotland
    Now you've upset me, Sylvia and Connie. I had such high hopes of losing stones when I start the treatment!:(:(:(
     
  17. Mameeskye

    Mameeskye Registered User

    Aug 9, 2007
    1,669
    NZ
    Hazel,

    I could loan you my son, you could take him to the beach, he could fill your pockets with stones and then when you start your medication you could empty them....

    At least that is how I lose stones....

    Mameeskye :)
     
  18. Margarita

    Margarita Registered User

    Feb 17, 2006
    10,824
    london
    That did make me lol :D Mameeskye
     
  19. connie

    connie Registered User

    Mar 7, 2004
    9,519
    Frinton-on-Sea
    Who knows Hazel, you might end up losing stones.

    It's all in the mind:D:D

    Best of luck anyway. I am sure you will feel better in yourself once the meds. kick in.
     
  20. CYN

    CYN Registered User

    Jan 4, 2008
    702
    east sussex
    frinton-on-sea

    Connie, Do you know your home town is featured on Wednesday at 9.50 on bbc2. It has been suggested that the locals are rather POSH:cool: Dont forget T P ERS it's our chance to see where our Connie resides.

    Cynthia x x
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.